For some time now ive been working on an issue which my laptop has developed. The laptop is a Gigabyte P55W V5. The problem with it is that it keeps switching between mains power and battery when gaming. It will do it every few seconds.
This morning i tried a few things, first I disabled the Nvidia chip in the BIOS and started X Plane 11 up using the intergrated graphics card, its an Intel HD Graphics 530. I was surprised, it didnt do it with the intergrated card.
So now im thinking it's something to with the Nvidia chip. I uninstalled the Nvidia drivers, restarted, then installed the original drivers which came with the laptop. It did not help, the problem was still there.
I also monitored the issue in Afterburner. Every time the needle in Afterburner gets to the boost level, it switches to battery then back to mains. It may be overheating.
Now im thinking of stress testing the Nvidia and see if there is anything obvious in the test results.
Will Kombustor be able to do this? If so, which options should i select? Can i then upload the log file for someone to have a look at? If Kombustor is not the right choice, can anyone recommend any other software?
Judging from the product page your laptop is 6 years old.
That's a good age, my last laptop died after 4 years.
I would guess your electrical power supply has a "cold solder connection" somewhere.
You think it may be the power supply. Can i test that with a multimeter? If it was the power supply would it also do it with the intergated chip as well?
I am no electrician, i cannot give you advice with that.
If you do not want to pay for a professional, find a "Repair Café" in your neighbourhood.
My GPU EVGA NVIDIA GeForce 980 Ti SC+ is still working for 5 years! :D
You should clean dust monthly or per few months for longer lifespan videocard. If your videocard has the fan, you should increase fan speed for reduce heat when you play gaming (and watch any "heavy" video).
I do clean mine out but its not that dusty. I was thinking of reapplying the thermal paste but i have my doubts that it will help.